Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 5, NWS Gaylord, MI

January 15, 2013

NWS Gaylord, MI issued this gale warning at Jan 15, 2013, 3:24 AM EST. It took effect at Jan 15, 2013, 7:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 3:24 AM EST (08:24 UTC)
In effect from
Jan 15, 2013, 7:00 PM EST
Expired
Jan 16, 2013, 10:00 PM EST
In force
27 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WHUS73 KAPX 150824
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
324 AM EST TUE JAN 15 2013

LMZ342-344>346-151630-
/O.CAN.KAPX.SC.Y.0007.000000T0000Z-130115T1000Z/
/O.UPG.KAPX.GL.A.0005.130115T2100Z-130116T2100Z/
/O.NEW.KAPX.GL.W.0005.130116T0000Z-130116T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
324 AM EST TUE JAN 15 2013

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-341-151630-
/O.UPG.KAPX.GL.A.0005.130115T2100Z-130116T2100Z/
/O.NEW.KAPX.GL.W.0005.130116T0000Z-130116T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
324 AM EST TUE JAN 15 2013

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-347-151630-
/O.NEW.KAPX.GL.A.0006.130116T1200Z-130117T0400Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
324 AM EST TUE JAN 15 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
916 
WHUS73 KAPX 151524
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 AM EST TUE JAN 15 2013

LHZ345-LMZ323-341-342-344>346-152330-
/O.CON.KAPX.GL.W.0005.130116T0000Z-130116T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1024 AM EST TUE JAN 15 2013

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-347-152330-
/O.CON.KAPX.GL.A.0006.130116T1200Z-130117T0400Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1024 AM EST TUE JAN 15 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
741 
WHUS73 KAPX 152015
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
315 PM EST TUE JAN 15 2013

LHZ346-347-160415-
/O.UPG.KAPX.GL.A.0006.130116T1200Z-130117T0400Z/
/O.EXB.KAPX.GL.W.0005.130116T1200Z-130117T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
315 PM EST TUE JAN 15 2013

...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-160415-
/O.EXB.KAPX.GL.W.0005.130116T1200Z-130117T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
315 PM EST TUE JAN 15 2013

...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-160415-
/O.CON.KAPX.GL.W.0005.130116T0000Z-130116T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
315 PM EST TUE JAN 15 2013

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
328 
WHUS73 KAPX 160250
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EST TUE JAN 15 2013

LHZ345-LMZ323-341-342-344>346-161100-
/O.CON.KAPX.GL.W.0005.000000T0000Z-130116T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
950 PM EST TUE JAN 15 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346>349-161100-
/O.CON.KAPX.GL.W.0005.130116T1200Z-130117T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
950 PM EST TUE JAN 15 2013

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
441 
WHUS73 KAPX 160853
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EST WED JAN 16 2013

LHZ345-LMZ323-341-342-344>346-161700-
/O.CON.KAPX.GL.W.0005.000000T0000Z-130116T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 AM EST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346>349-161700-
/O.CON.KAPX.GL.W.0005.130116T1200Z-130117T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
353 AM EST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
827 
WHUS73 KAPX 161559
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EST WED JAN 16 2013

LHZ346>349-170000-
/O.CON.KAPX.GL.W.0005.000000T0000Z-130117T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1059 AM EST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-162100-
/O.CON.KAPX.GL.W.0005.000000T0000Z-130116T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1059 AM EST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
019 
WHUS73 KAPX 162118
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EST WED JAN 16 2013

LHZ345-LMZ323-341-342-344>346-170530-
/O.EXP.KAPX.GL.W.0005.000000T0000Z-130116T2100Z/
/O.NEW.KAPX.SC.Y.0008.130116T2118Z-130117T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
418 PM EST WED JAN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-170300-
/O.CON.KAPX.GL.W.0005.000000T0000Z-130117T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
418 PM EST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 14, 11:02 PM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 14, 11:02 PM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1102 PM EST MON JAN 14 2013

.SYNOPSIS...
ISSUED AT 420 PM EST MON JAN 14 2013

COLDER AIR MOVING OVER THE GREAT LAKES WILL BRING PERIODS OF LAKE
EFFECT SNOW SHOWERS TO NORTHWEST LOWER AN EASTERN UPPER THROUGHOUT
THIS WEEK...WITH A PERIOD OF MORE WIDESPREAD LAKE ENHANCED SNOWS ON
WEDNESDAY...AS A CLIPPER SYSTEM MOVES THROUGH THE REGION. NEAR TO
SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF
THE WEEK.

&&

.UPDATE...
ISSUED AT 1100 PM EST MON JAN 14 2013

LAKE ENHANCED SNOW SHOWERS HAVE DEVELOPED AS ANTICIPATED ACROSS
THE STRAITS AND NW LWR MICHIGAN...BUT HAVE EXTENDED A BIT FURTHER
EASTWARD INTO THE TIP OF THE MITT AND N CENTRAL LWR MICHIGAN.
STILL EXPECT HEAVIEST AND MOST PERSISTENT SNOW SHOWERS TO REMAIN
OVER THE STRAITS AND NW LWR MICHIGAN OVERNIGHT. EASTWARD PUSH TO
SNOW SHOWERS DURING THE ONSET IS LIKELY DUE TO THE SYNOPTIC
SUPPORT PROVIDED BY THE APPROACHING SHORT WAVE. ANY SNOW AMOUNTS
ACROSS N CENTRAL LWR MICHIGAN SHOULD REMAIN RELATIVELY LIGHT (I.E.
AN INCH OR LESS). STILL EXPECT UP TO 3 INCHES FOR THE STRAITS AND
NW LWR MICHIGAN DURING THE BALANCE OF THE NIGHT.

UPDATE ISSUED AT 645 PM EST MON JAN 14 2013

NO MUCH HAPPENING ACROSS OUR CWA ATTM...WITH SURFACE RIDGING AND
SUBSIDENCE AS WELL AS DRY AIR FIRMLY IN CONTROL. KAPX 88D IS
RETURN-FREE RIGHT NOW...BUT EXPECT THIS WILL CHANGE LATER TONIGHT
AS A RATHER RIGOROUS SHORT WAVE SWINGS THRU NRN MICHIGAN...
ACCOMPANIED BY COLDER LOW LEVEL AIR AND ENHANCED SYNOPTIC
MOISTURE. THIS WILL CERTAINLY REACTIVATE THE LAKES...AND PRODUCE
W/SW FLOW LAKE EFFECT SNOW SHOWERS IMPACTING MAINLY NW LWR
MICHIGAN INTO ERN UPR MICHIGAN. WHILE AN AREA OF ENHANCED MOISTURE
DOES DEVELOP ALONG AND AHEAD OF THE SHORT WAVE...IT IS RATHER
LIMITED AND UNIMPRESSIVE. DEFINITELY EXPECT SNOW SHOWERS TO DEVELOP...
BUT STILL EXPECT OVERALL INTENSITY AND ACCUMULATIONS WILL REMAIN
BELOW ADVISORY CRITERIA.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 420 PM EST MON JAN 14 2013

TYPICALLY ACTIVE NIGHT IN THE LAKE SNOW DEPARTMENT...WITH MAIN
CONCERN BEING THE POSSIBILITY FOR A SNEAKY ADVISORY EVENT FOR THE
TIP OF THE MITT COUNTIES. EARLY AFTERNOON ANALYSIS SHOWS QUITE THE
COMMON LAKE EFFECT SCENARIO...WITH LOW LEVEL COLD AIR POURING ACROSS
THE REGION (H8 TEMPS AVERAGING ABOUT -15C)...ALL WHILE LOW LEVEL
RIDGING EXTENDS FROM THE NORTHERN PLAINS THROUGH THE OHIO VALLEY.
VISIBLE SATELLITE PICS TELL THE REAL STORY...WITH LAKE EFFECT CLOUD
DEVELOPMENT CONFINED TO THE FAR EASTERN PARTS OF LAKE MICHIGAN...
COURTESY OF INCREASINGLY DRY AIR JUST UPSTREAM INTO WISCONSIN MAKING
GRADUAL EASTWARD PROGRESS. AS SUCH...NOT AT ALL SURPRISING TO SEE
LATEST RADAR RETURNS TAKE A BIT HIT THE PAST FEW HOURS WITH LAKE
SNOW INTENSITY WANING CONSIDERABLY. MEANWHILE...SAME VISIBLE PICS
SHOW A BATCH OF SLIGHTLY DEEPER LOW LEVEL MOISTURE (IN THE FORM OF
LOWER STRATUS) WORKING ACROSS WISCONSIN...SOMETHING THAT WILL HAVE
AN IMPACT ON LAKE EFFECT POTENTIAL FOR TONIGHT.

AS WE HEAD THROUGH THE NIGHT...RIDGING IS PROGGED TO SLIDE FROM THE
MID MISSISSIPPI VALLEY THROUGH THE OHIO VALLEY...HELPING SLOWLY BACK
THE LOW LEVEL FLOW REGIME MORE WEST/SOUTHWESTERLY ACROSS NORTHERN
MICHIGAN. ALL THE WHILE...AFOREMENTIONED ENHANCED MOISTURE AXIS WILL
SLIDE FROM WISCONSIN TOWARD NORTHERN MICHIGAN...AS THERMAL PROFILES
REMAIN EXCELLENT FOR LAKE INSTABILITY AND DENDRITIC GROWTH. FORECAST
RAOBS HAVE HINTED AT THIS SLIGHT INCREASE IN LOW LEVEL MOISTURE THE
PAST FEW DAYS...AND THIS WILL ONLY HELP INVIGORATE LAKE EFFECT.
GIVEN INVERSION HEIGHTS CLIMBING BACK TOWARD 6KFT AND THE MAJORITY
OF THE SATURATED LAYER SQUARELY IN THE DGZ...CAN FORESEE SOME SNEAKY
ACCUMULATIONS IN THE 2-4" RANGE CENTERED ON THE CHARLEVOIX TO
PETOSKEY CORRIDOR. HOWEVER...CONFIDENCE JUST NOT HIGH ENOUGH TO
FORCE AN ADVISORY AT THIS POINT...BUT SOMETHING TO WATCH. OUTSIDE OF
THE MAIN SNOW AREA...SHOULD SEE CLEARING SKIES BUT WEAKISH GRADIENT
SHOULD BE ENOUGH TO KEEP WINDS FROM COMPLETELY DECOUPLING. LOWS
MAINLY IN THE TEENS...WITH MAYBE A FEW SINGLE DIGITS WHERE SKIES
CLEAR OUT.

SIMILAR SETUP FOR AT LEAST THE FIRST HALF OF TUESDAY...BUT PROBABLY
WITH DIMINISHING COVERAGE/INTENSITY OF THE BETTER SNOW SHOWERS AS
MOISTURE THINS ONCE AGAIN. COULD SEE MAYBE ANOTHER INCH OR TWO MAX
FOR FAVORED WEST/SOUTHWEST FLOW AREAS...BEFORE VEERING FLOW SPREADS
THE SNOW SHOWERS BACK INLAND. MOISTURE PROFILES INTO THE AFTERNOON
ARE QUITE PALTRY WITH INVERSION HEIGHTS UP AROUND 3-4KFT BUT
DEVELOPING INVERTED-V LOOK AS UPSTREAM DRY AIR CONTINUES TO TRY TO
BLEED INTO THE AREA. SEASONABLY COLD ONCE AGAIN WITH HIGHS IN THE
20S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 420 PM EST MON JAN 14 2013

IT LOOKS LIKE A DECENT LAKE EFFECT/ENHANCED EVENT WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. MEANWHILE...THE MAJOR PATTERN SHIFT IS STILL
EXPECTED TO COMMENCE THURSDAY AND CONTINUE INTO MUCH OF NEXT WEEK
WITH A POLAR VORTEX SETTING UP ACROSS HUDSON BAY. THIS SHOULD LEAD
TO SHOTS OF ARCTIC AIR AND PERIODS OF LAKE EFFECT
SNOW...OCCASIONALLY ENHANCED BY ALBERTA CLIPPERS. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS AND TEMPERATURES THROUGH THE
PERIOD...AND SNOW ACCUMULATIONS WEDNESDAY INTO WEDNESDAY NIGHT.

TUESDAY NIGHT...SOUTHWEST FLOW CONTINUES WHICH WILL LEAD TO
ADDITIONAL LAKE EFFECT SNOW IN FAVORED LOCALS (ALONG THE LAKE
MICHIGAN SHORELINE COUNTIES) AS OVER LAKE INSTABILITY REMAINS MODEST
(MID TO UPPER TEENS DELTA TS). MOISTURE IS ALRIGHT BUT NOTHING
PHENOMENAL WITH MEAN 850-700 MB RH 50 TO 60 PERCENT (BUT THERE MAY
BE A BOOST IN MOISTURE LATE OUT AHEAD OF AN INCOMING SHORT WAVE). SO
ACCUMULATIONS SHOULD BE FAIRLY LIGHT (COUPLE OF INCHES?). LOWS IN
THE UPPER TEENS TO MIDDLE 20S.

WEDNESDAY AND WEDNESDAY NIGHT...AN ALBERTA CLIPPER AND AN ASSOCIATED
ARCTIC COLD FRONT MOVE ACROSS THE REGION BRINGING SNOW SHOWERS IN
THE MORNING THEN MORE LAKE EFFECT WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT (WNW OR NW FLOW). THERE IS THE POTENTIAL FOR AT LEAST A FEW
INCHES OF ACCUMULATION AS MOISTURE LOOKS REALLY GOOD AND LIES WITHIN
THE CROSS HAIRS OF THE DGZ (DENDRITIC GROWTH ZONE) WHICH FAVORS
LARGE STACKABLE SNOWFLAKES. HIGHS IN THE LOWER AND MIDDLE 30S
(LIKELY FALLING IN THE AFTERNOON). LOWS RANGING FROM THE UPPER
SINGLE DIGITS NORTH TO THE UPPER TEENS SOUTH.

THURSDAY THROUGH SATURDAY NIGHT...MUCH COLDER WITH LAKE EFFECT SNOW
EXPECTED THURSDAY. A COUPLE OF ALBERTA CLIPPERS (THURSDAY NIGHT INTO
FRIDAY NIGHT THEN ANOTHER ONE LATE SATURDAY INTO EARLY SUNDAY) WILL
LIKELY ENHANCE ACTIVITY. HIGHS THURSDAY RANGING FROM THE MIDDLE
TEENS NORTH TO THE LOWER 20S SOUTH. HIGHS FRIDAY RANGING FROM THE
LOWER 20S NORTH TO AROUND 30 SOUTH AND SATURDAY FROM THE MIDDLE 20S
TO LOWER 30S. LOWS IN THE TEENS THURSDAY NIGHT AND THE MIDDLE TEENS
TO LOWER 20S FRIDAY NIGHT.

SUNDAY AND MONDAY...LAKE EFFECT CONTINUES...POSSIBLY ENHANCED BY
ANOTHER SHORT WAVE MONDAY. VERY COLD AS ARCTIC AIR DROPS INTO THE
REGION (850 MB TEMPERATURES FALL INTO THE NEGATIVE LOWER 20S).
DAYTIME HIGHS MAINLY IN THE TEENS WITH LOWS IN THE SINGLE DIGITS
ABOVE AND BELOW ZERO.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1100 PM EST MON JAN 14 2013

A SHORT WAVE WILL SWING THRU NRN MICHIGAN OVERNIGHT...ACCOMPANIED
BY COLDER AIR AND AN ENHANCED AREA OF MOISTURE. THE COLDER AIR
WILL REACTIVATE THE LAKES...AND COMBINED WITH THE ENHANCED
SYNOPTIC LIFT AND MOISTURE...WILL GENERATE LAKE EFFECT SNOW
SHOWERS. LOW LEVEL W/SW FLOW WILL TARGET OUR NW LWR MICHIGAN TAF
SITES WITH THE MOST PERSISTENT AND HEAVIEST SNOW SHOWERS. VFR
CONDITIONS WILL AGAIN DETERIORATE TO MVFR/IFR CONDITIONS OVERNIGHT
ACROSS NW LWR MICHIGAN...INCLUDING PLN/TVC/MBL...WITH SNOW SHOWERS
CONTINUING THRU TUESDAY. APN SHOULD REMAIN DRY OVERNIGHT INTO
TUESDAY...WITH LOW VFR CIGS EXPECTED. W/SW WINDS WILL GUST UP TO
20 KTS THRU THE PERIOD.

&&

.MARINE...
ISSUED AT 420 PM EST MON JAN 14 2013

SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN PLACE ACROSS LAKE
MICHIGAN THROUGH THE OVERNIGHT HOURS...WITH A WESTERLY FETCH
GENERATING 3-5 FOOT WAVES AND MARGINALLY GUSTY WINDS. THE BIGGER
STORY WILL BE LATER TUESDAY INTO WEDNESDAY AS A STRONGER CLIPPER
CROSSES THE WATERS. GALE FORCE WINDS ARE LIKELY ACROSS MUCH OF LAKE
MICHIGAN AND INTO THE STRAITS...AND A FEW GALE GUSTS COULD SPILL
OVER INTO WHITEFISH BAY AND LAKE HURON. THEREAFTER...A SEASONABLY
ACTIVE PERIOD OF WEATHER IS EXPECTED RIGHT ON INTO NEXT WEEKEND...
WITH SEVERAL CLIPPER SYSTEMS CROSSING THE WATERS...FOLLOWED BY
PERIODS OF LAKE EFFECT SNOW. MORE ROUNDS OF SMALL CRAFT ADVISORY
WINDS ARE LIKELY THROUGHOUT THE LATE WEEK AND WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON
     FOR LHZ345.
LM...GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON
     FOR LMZ323-341-342-344>346.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ342-344>346.
LS...NONE.

&&

UPDATE...MR
SYNOPSIS...NS
SHORT TERM...LAWRENCE
LONG TERM...AJS
AVIATION...MR
MARINE...LAWRENCE
Hazardous weather outlook, Jan 14, 4:22 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EST MON JAN 14 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
422 PM EST MON JAN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO REDEVELOP ACROSS PARTS OF
NORTHWEST LOWER MICHIGAN OVERNIGHT...PRIMARILY IMPACTING AREAS
CLOSER TO THE TIP OF THE MITT. HEAVY SNOWS ARE NOT EXPECTED...BUT
LOCALLY HAZARDOUS TRAVEL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW AND STRONG GUSTY WINDS COULD PRODUCE HAZARDOUS TRAVEL
CONDITIONS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...ESPECIALLY
NEAR LAKE MICHIGAN.

GALE FORCE GUSTS ARE POSSIBLE ON LAKE MICHIGAN TUESDAY EVENING
THROUGH WEDNESDAY.

IN ADDITION...PERIODS OF LAKE EFFECT SNOW...POSSIBLY ENHANCED BY A
SERIES OF ALBERTA CLIPPERS...WILL BRING ADDITIONAL ACCUMULATING
SNOWFALL TO THE SNOWBELTS OF NORTHWEST LOWER AND EASTERN UPPER
MICHIGAN THURSDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND ICE ACCUMULATION
AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE
OF THREE WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:24 AM ESTGale WatchAPX12 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.